Alert archive / Virginia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 141, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jun 15, 2000, 10:29 PM EDT for King William County, Virginia. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 15, 2000, 10:29 PM EDT (02:29 UTC)
- Expired
- Jun 15, 2000, 11:00 PM EDT
- In force
- 31 min
- Issued by
- NWS Wakefield, VA
- Area
- Whole counties
County King William County, VA
The radar
The Norfolk radar (KAKQ), 81 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 10:42 PM EDT | Thunderstorm Wind 50 E | Manquin, VA | High winds blew down several trees onto Route 360. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 6:00 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 2.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 759 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 920 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
210 WUUS51 KAKQ 160230 SVRAKQ VAC057-097-101-103-119-133-159-193-160300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 1029 PM EDT THU JUN 15 2000 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ESSEX COUNTY IN EAST CENTRAL VIRGINIA KING AND QUEEN COUNTY IN EAST CENTRAL VIRGINIA KING WILLIAM COUNTY IN EAST CENTRAL VIRGINIA RICHMOND COUNTY IN EAST CENTRAL VIRGINIA WESTMORELAND COUNTY IN EAST CENTRAL VIRGINIA LANCASTER COUNTY IN EASTERN VIRGINIA MIDDLESEX COUNTY IN EASTERN VIRGINIA NORTHUMBERLAND COUNTY IN EASTERN VIRGINIA * UNTIL 1100 PM EDT * AT 1029 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES NORTHWEST OF WESTMORELAND TO SAINT STEPHENS CHURCH...MOVING SOUTHEAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR WARSAW AND MILLERS TAVERN AT 1030 PM DUNNSVILLE AND KINSALE AT 1035 PM KING WILLIAM AND GIBEON AT 1040 PM CALLAO AND UPRIGHT AT 1045 PM CENTER CROSS AND LEWISETTA AT 1050 PM KING AND QUEEN COURTHOUSE AND ROSE GARDEN AT 1055 PM THE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS GREATER THAN 60 MILES AN HOUR. VERY HEAVY RAINFALL...WHICH MAY CAUSE LOCALIZED FLOODING. VERY FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. $$ CULLEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:25 PM EDT, 7 hours 4 minutes earlier.
Area forecast discussion, Jun 15, 3:25 PM EDT, 7 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 325 PM EDT THU JUN 15 2000 NO MAJOR PTN CHG SO HAVE TO GO WITH PERSISTENCE FCST. AIRMASS WL RMN VERY MOIST AND UNSTBL NEXT FEW PDS. THIS...COMBINED WITH DIURNAL HEATING...& MINOR S/W DISTURBANCES WL BE ENUF TO TRIGGER CONVECTION NEXT FEW AFTNS/EARLY EVENINGS. ALOFT...UPR RDG OVR WRN ATLANTIC DOES SHIFT WWD WHICH MAY REDUCE CONNECTIVE THREAT BUT FEEL THATS TOO OPTIMISTIC ATOM. ETA/AVN BRINGS QUESTIONABLE SFC TROF/FNT SAT TO RGN WHICH I THINK WL HOLD OFF TIL MON. BASICALLY RAISED POPS IN MOST SPOTS A BIT NEXT FEW PDS. TEMPS AS PER GUIDANCE RIDING THE PERSISTENCE ROUTE SO SEE LTL DEVIATION. WL ADD MENTION OF SVR TO WRN AND CNTRL ZNS THIS EVENING AND LIKELY ISSUE SPS TO INFORM PUBLIC THREAT EXISTS. .CWF...WNDS/WAVS INCREASED IN LATER PDS UNDER SW FLOW. .AKQ...NONE. SAS
In the hours before
Special weather statement, Jun 15, 8:05 PM EDT, 2 hours 24 minutes before
VAZ048-049-060>076-079>083-087>089-092-160300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD, VA 805 PM EDT THU JUN 15 2000 ...SEVERE THUNDERSTORM WATCH NUMBER 458 REMAINS IN EFFECT FOR PORTIONS OF CENTRAL VIRGINIA UNTIL 11 PM EDT... AT 800 PM...A LINE OF THUNDERSTORMS...EXTENDED ACROSS THE PIEDMONT FROM NEAR CHARLOTTSVILLE TO SOUTH BOSTON...MOVING NORTHEAST AT 20 MPH. THESE STORMS HAVE HAD A HISTORY...OF PRODUCING GOLFBALL SIZE HAIL AND WIND GUSTS TO 60 MPH...HOWEVER THE STORMS HAVE BEEN WEAKENING DURING THE PAST HOUR. THUNDERSTORMS WILL MOVE THROUGH THE PIEDMONT...AND INTO THE I-95 CORRIDOR FROM...FREDERICKSBURG THROUGH RICHMOND...TO EMPORIA BETWEEN 8:15 PM AND 10 PM. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND/OR LOCAL MEDIA FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. CULLEN
Local storm report, Jun 15, 9:27 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD,VA
927 PM EDT THU JUN 15 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0@910 PM LOUISA VA WIND DAMAGE 06/15/00
LOUISA TREES DOWN ON ROUTE 33
BC/JEFLocal storm report, Jun 15, 9:27 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD,VA
927 PM EDT THU JUN 15 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0910 PM LOUISA VA WIND DAMAGE
06/15/00 LOUISA TREES DOWN ON ROUTE 33
BC/JEFThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:54 PM EDT | Severe Thunderstorm Warning | AKQ | Louisa | 36 min |
| Jun 15, 9:58 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline | 17 min |
| Jun 15, 10:18 PM EDT | Severe Thunderstorm Warning | AKQ | Hanover, King William | 27 min |
| Jun 15, 10:29 PM EDT | Severe Thunderstorm Warning | AKQ | Lancaster, Northumberland, Richmond | 31 min |
| Jun 15, 10:29 PM EDT | Severe Thunderstorm Warning | AKQ | Essex, King and Queen, Middlesex, Westmoreland | 31 min |
| Jun 15, 10:57 PM EDT | Severe Thunderstorm Warning | AKQ | Mecklenburg | 48 min |
| Jun 15, 11:01 PM EDT | Severe Thunderstorm Warning | AKQ | Middlesex | 19 min |
| Jun 15, 11:01 PM EDT | Severe Thunderstorm Warning | AKQ | Lancaster, Northumberland | 19 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.